Korean J Hepatol > Volume 13(1); 2007 > Article
The Korean Journal of Hepatology 2007;13(1): 103-107.
Pulmonary Toxicity by Pegylated Interferon α-2a in a Patient with Chronic Hepatitis C
Byoung Kwan Son , Joo Hyun Sohn , Tae Yeob Kim , Yoon Kyung Park , Yong Chul Jeon , Dong Soo Han
Department of internal medicine, Hanyang University College of medicine, Guri, Korea
Abstract
The combination therapy with pegylated interferon α and ribavirin has increasingly prescribed for chronic hepatitis C. Although many side effects of interferon such as flu-like symptoms, gastrointestinal and neuropsychiatric symptoms are well known, only several cases of interferon-induced pulmonary toxicity have been reported. Interferon-induced pulmonary toxicity usually develops from 2 weeks to 12 weeks after treatment for HCV infection. Diagnosis is commonly based on clinical findings such as a dry cough, dyspnea, hypoxemia, and a restrictive pattern in pulmonary function testing, bilateral diffuse parenchymal infiltrations, histopathological findings of interstitial pneumonitis, and exclusion of any other causative agents. Prompt withdrawal of the drug is the cornerstone of treatment. We report a case of PEG-IFN α-2a induced pulmonary toxicity in a 50-year-old male patient with hepatitis C. To our knowledge, this is the first case of pegylated interferon α-2a induced pulmonary toxicity in Korea. (Korean J Hepatol 2007;13:103-107)
KeyWords: Hepatitis C, chronic; Peginterferon alfa-2a; Toxicity; Adverse effects; Lung

Editorial Office
The Korean Association for the Study of the Liver
Room A1210, 53 Mapo-daero(MapoTrapalace, Dowha-dong), Mapo-gu, Seoul, 04158, Korea
TEL: +82-2-703-0051   FAX: +82-2-703-0071    E-mail: kasl@kams.or.kr
Copyright © The Korean Association for the Study of the Liver.         
COUNTER
TODAY : 454
TOTAL : 660125
Close layer